MAUDE Adverse Event Report: COOK INC PIVET GUIDE EMBRYO TRANSFER SET; MQF CATHETER, ASSISTED REPRODUCTION

COOK INC PIVET GUIDE EMBRYO TRANSFER SET; MQF CATHETER, ASSISTED REPRODUCTION
Model Number G30457
Medical Device Problem Codes Complete Blockage (1094); Contamination (1120); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1 - name and address: postal code: (b)(6).Phone: (b)(6).E3 - occupation: agent.G4 ¿ pma/510(k) #: k173103.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported, before aspirating the embryo, the user checked that the outer package of the pivet guide embryo transfer set was intact and there was no obvious damage.However, when the user disassembled the white outer tube of the pivet guide embryo transfer set, and prepared to insert it, the user found that the mouth of the white outer tube was blocked and there was obvious dirt.So, the user replaced it with a new catheter to solve the problem and the transfer went smoothly.The in vitro fertilization (ivf) embryo transfer procedure was completed by using another new device.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Corrections: h6 (annex a, annex g): b5: additional information received 08dec2024.Functional tests and visual inspection of the returned complaint device was also conducted.One, used, device was returned for investigation.Based on the device failure analysis, examination of the returned device revealed the guide catheter hub was occluded with excess device material.Based on the evidence, it appears the step that would have detected the guide catheter occlusion was missed during the quality control process.As each device set was individually checked for occlusion, it is unlikely this issue affects the entire lot.Additionally, foreign matter was noted, however, this was able to be pushed out of the catheter.Upon examination of the foreign matter, it was found to be of reddish color, consistent with biomatter.Additional information was requested to confirm if the device did come into contact with the patient and it was confirmed that the device did come into contact with the patient.Based on this information, the matter has been determined to be dried biomatter, which is not considered 'foreign matter', therefore, this complaint is no longer considered reportable.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information received 08dec2024: the catheter did come into contact with the patient.

Brand Name
PIVET GUIDE EMBRYO TRANSFER SET
Common Device Name
MQF CATHETER, ASSISTED REPRODUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20181824
Report Number1820334-2024-01202
Device Sequence Number15519145
Product Code MQF
UDI-Device Identifier00827002304574
UDI-Public(01)00827002304574(17)261205(10)15787587
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG30457
Device Catalogue NumberK-PETS-5000
Device Lot Number15787587
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/28/2024
Supplement Date Received by Manufacturer12/08/2024
Initial Report FDA Received Date09/10/2024
Supplement Report FDA Received Date12/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age32 YR
Patient SexFemale
Patient Weight52 KG